Jump to content

Recommended Posts

Hi I am looking for some advice..

I’m bipolar with anxiety disorder and I am having a really hard time working any more. My concentration is shot, and I am either tired from my meds or so anxious that I need to leave work and go home.

 

I have FMLA which is a good thing. Heres my deal though. I have to drive a very long distance on the interstate next week for some training class thru work it’s a two hour drive and I can’t do it. There’s no way especially that early in the morning. My meds make me groggy early in the morning very groggy. Then I will need to sit in a classroom for 8 hours, that I can’t do either.

 

IT says on my FMLA paper work can’t work while manic or having panic attacks.

 

What do you guys think I should do. I do go to my pdoc next tues, and I was going to be honest with her and tell her I can’t drive because of my anxiety never mind driving on the interstate for 2 hours

Link to comment
Share on other sites

Is it just this training that you are having difficulty with or working in general? If it's working in general, then maybe you need to look into SSDI. Depending on how long you've been working, you should qualify, based on your worsening symptoms and diagnoses (I have the same dx's, but not enough "credits" because I haven't actually had a job for too long).

I also don't know how many meds you've tried, but there are some that don't make you as groggy. Have you talked to your pdoc about switching meds?

Link to comment
Share on other sites

If you honestly cannot do it, then you need to make it known that you cant do it. Contact your doc and talk to your boss. Is there a way that someone can ride with you and drive?

 

I dont think talking to my boss would help. I have an appt with my doc tues, two days before my training. And its not just the drive, its sitting in the class for 8 hours. I cant do that due to my illness........

Link to comment
Share on other sites

Is it just this training that you are having difficulty with or working in general? If it's working in general, then maybe you need to look into SSDI. Depending on how long you've been working, you should qualify, based on your worsening symptoms and diagnoses (I have the same dx's, but not enough "credits" because I haven't actually had a job for too long).

I also don't know how many meds you've tried, but there are some that don't make you as groggy. Have you talked to your pdoc about switching meds?

 

ITs working alone..I cant do it anymore, I am at my wits end with my ilness its been very hard to work. My pdoc has switched my meds quite a few times, and onlyto expreince that no quite right feeling I get. So i been on invega for 9 months.

what do you mean by credits?

Do you think if I was honest wiht my doc and told her I cant do this drive and class she might excuse me with a note..I think that may be an answer?

Link to comment
Share on other sites

ITs working alone..I cant do it anymore, I am at my wits end with my ilness its been very hard to work. My pdoc has switched my meds quite a few times, and onlyto expreince that no quite right feeling I get. So i been on invega for 9 months.

what do you mean by credits?

Do you think if I was honest wiht my doc and told her I cant do this drive and class she might excuse me with a note..I think that may be an answer?

 

In order to get Social Security Disability (SSDI), you have to have been working for a certain amount of time. I'm not sure exactly how it works, but if you go to link removed it explains how to qualify for it. (credits are here: link removed) If you are at the point where you cannot work at all, you might want to look into it.

 

Yes, I don't see any reason why your doctor wouldn't write you a note.

Link to comment
Share on other sites

Hi. I'm BP and also have GAD... When not on meds, I feel the same way as you, but thankfully my meds do help me quite a bit. You say your meds make you groggy in the morning? I have the same issue with my Seroquel... doc says take half the pill... Still was groggy... went down to 1/3 of the pill... I'm still kind of groggy in the morning, but not as bad either to the lower dosage, or my body's getting used to it.

 

Has your doc ever suggested you taking the meds at night? My doc has me taking the "sleepy" meds at night (Seroquel) and I take Fluoxetine and Wellbutrin in the morning. The Seroquel makes me sleepy at night and helps my anxiety at night then the Fluoxetine and Wellbutrin offset it in the morning. Just a thought.

 

You seem to have quite a bit of anxiety... Have you tried Seroquel? It works well for me, my anxiety has died down quite a bit. I used to be almost completely sleepless... Going to bed at like 2 or 3 then waking up at the first stir early in the morning with things running through my mind. But be careful, start at a low dose as it makes you very sleepy...

 

As for your concentration... are you sure you don't have ADD? I was DXed with Adult ADD about 5 years ago because I too had major concentration/focus issues at work... I couldn't do anything at work... totally useless. I started taking Wellbutrin and it works ok... Was off it for years but started it again a couple months ago.

Link to comment
Share on other sites

In order to get Social Security Disability (SSDI), you have to have been working for a certain amount of time. I'm not sure exactly how it works, but if you go to link removed it explains how to qualify for it. (credits are here: link removed) If you are at the point where you cannot work at all, you might want to look into it.

 

Yes, I don't see any reason why your doctor wouldn't write you a note.

 

 

IM gonna check that out thanks.

Link to comment
Share on other sites

I do take my medicine at night. I take two ativan and my Invega.. I am hoping when I go to my pdoc she will have some advice for me..Maybe pull me out of work for a week or something I dont know. ALl i know Is I cant do this drive and sit in a closed room for 8 hours straight, I will end up having one panic attack after another. That was my point here, I cant do it and thinking about it is giving me more anxiety.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...